I have been on and off suboxone for the last two years. The longest I took it was for two months. The first time the doctor put me on suboxone I stayed on it for two months. I experienced stomach problems including constipation and abdominal cramping and pain. Even after discontinuing it I had these symptoms. I never really put two and two together-- that the suboxone could be causing the stomach problems until recently. I seemed to always go back to using after being on suboxone for a while. Once i was using herion again my stomach issues would start to slowly dissapear over several weeks to a month. I began suboxone another time after this and continued taking it for 6 weeks. My stomach cramping and pain started again after being on it for 2 weeks (once i was past the opiate detox). They tapered me off suboxone and I was clean for about 7 months. Even after I quit taking the suboxone, I continued to have stomach problems for several months. At about 6 months clean (4 months after stopping suboxone), I slowly started to see a little improvement in the severity of my stomach and abdomen pain. The last time I was clean for 3 or 4 months (after using for close to 9 months to a year) I took the suboxone only to detox and I had stomach problems after a few days of suboxone. This time the stomach problems seemed to go away faster and only lasted a month or two after taking suboxone for a week. After about two months of being clean the pain and cramping seemed to become less and less. But i started using again and now i want to stop. I have taken suboxone to detox but only taken quaters to a half for a dose. But i keep relapsing and then detoxing- i even tapered my use to get off the herion instead of suboxone and found that i had no stomach issues when doing that (but only did that once). And the stomach pain hasn't come back yet so I am thinking it is related to taking suboxone. 8mg two times a day was my dose while on it. Now my doctor wants me back on suboxone and i need to stop using but i am scared i will go through the stomach pain and cramping again if i get on it- then i will end up relapsing for sure and have more stomach problems. Does anyone know if the suboxone could be causing my stomach pain and abdominal cramping?
I'm not sure cause everyone is different but subs did give me some cramping also but that's cause constipation is a side effect and it sure did happen that could be ur issue also... Good luck and hope all works out for ya!
I began a taper from pain meds (Vicodin/Norco/Fentanyl/etc.) (began at 24 mg) with Suboxone and had some pretty intense opiate withdrawal symptoms, which included some stomach pain, but more nausea. Leg cramps have been awful. I also had really horrible fatigue and swelling in my ankles, which have continued throughout my taper (I'm now at 6 mg.). This may not seem applicable to your situation with stomach pain, but I feel I must tell you that I switched from Suboxone to Subutex at the beginning of this week - actually, the doc was seen and the RX was written at the beginning of this week, I just started the new medication yesterday. And I have to tell you that it is absolutely indescribable how I felt this morning when I woke up (after a full 8 hours of perfect sleep). I am recovering from 4 spinal surgeries in the past 6 months and my back DOES NOT HURT today - no pain whatsoever. No nausea, reduced anxiety...
my ankles are almost reduced to their normal size. And this sounds funny, but I am sitting in an office - that has fans all over it because I am always so hot and sweating - with a sweater on! My point (yes, I do have one) is that there are about 15% of the people assisted (by an uncredited genius operating) on this forum that are adversely affected in some, or many ways, by the Naloxone contained in Suboxone. Subutex contains no Naloxone. I feel that I am definitely one of that percentage and am so grateful I took a chance, and a financial risk, and gave the change to Subutex a try. Today's a whole new world.
I see that its been a long time since you posted, but I have to comment because I've been looking for someone that has experienced what your describing. I was using .8-a gram a day of 'H' and never had problems with my stomach. I moved to get away from the 'H' and methadone and was put on suboxone. I took 3, 8mg tabs a day and weened myself over the course of 18 mths. In this time I always felt so off, just never did feel right on suboxone, plus I was always getting sinus infections, jitters, super cold, headaches, mono (once), and the last 3-4 months of my tapper off of suboxone I became more sick than I have EVER been, and I KNOW what sick feels like! It started off with a sinus infection that the docs didn't treat right away, then it moved into my abdominal area, bladder, then kidney's. In fact one of my kidney's is now a nub as a result of all this. But still the docs are not concerned, they say that one can live with one kidney.
Point is that the abdominal pain for me was at times, sharp, stabbing, cramping, and burning. For me this all remained for a full 3 1/2- 4 mths, not one day of relief. I was on my very last leg of weening from suboxone when the abdominal stuff started. I am wondering if anyone else has had this happen with them?
YES! I've been to the E.R. twice now. This is my 3rd relapse n used Subx the first time no problem, second time bad stomach, couldn't eat or drink n had to sleep sitting up until I was so dehydrated I had to go to hospital. Now I picked up for the LAST time (I pray) but had to call for an ambulance ride this morning at 5. I took my Subx but began puking right after it dissolved. Terrible stomach pain, can't hold ANYTHING down. It EATS yer belly little ones! So I would suggest getting on an antacid for a week at least before starting it. Get yer belly defended before you have a night like I just did. Tearing up the stomach is a DEFINITE side effect! I just hope I can tolerate it enough to keep with it n get off the horsey. Good luck n blessings to everyone trying to get O U T!! WE CAN DO THIS!!
The reason your relapsing and having the stomach problems is because your only taking a small dose, it needs time to build up in your system, 8 the normal dose is enough because it keeps you right till your next dose, you take a quarter your going to wake up sick in the morning. Try taking the medication the way the doc prescribed. When you wer on the program sounds like you wer not 100 percent dedicated to the medication, they supply comfort meds for the side effects when prescribed. Endless your doc is some monkey on the corner
It looks like the original post was in 2009 and the last one was in 2019. I just wanted to write and say that I too had severe stomach issues while on Suboxone. Severe cramping, nausea, pain, just never felt good!!! I was on Suboxone for 1 year and it was nothing short of miserable! The clinic I went to wouldn’t help me taper off and didn’t tell me that there are step-down pills!! I struggled and actually began not taking my full dose and saving what I didn’t take for later. I actually had to have a hysterectomy when I was almost off of it(1/8)That didn’t go well at all because I ended up septic and almost died! After I went home for good I went to the clinic once and decided I wasn’t going back. I started weening myself off and was successful after a couple of weeks. Best thing I ever did!!
My surgery was in February of 2019 and I still have major gut issues but I’m not actively taking Suboxone anymore!
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.